Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 68, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Sep 20, 2013, 7:47 AM EDT for Greenbrier County, Summers County, West Virginia. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 20, 2013, 7:47 AM EDT (11:47 UTC)
- Expired
- Sep 20, 2013, 10:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greenbrier County, WV, Summers County, WV
The radar
The Charleston,WV radar (KRLX), 94 km from the middle of the area, began a volume at 11:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 20, 9:15 AM EDT | FLASH FLOOD | 3 Ne Lawn, WV | STREAM FLOODING OBSERVED IN DAWSON WEST VIRGINIA WHICH IS NEAR EXIT 150 OF INTERSTATE 64. SIX INCHES OF WATER HAS BEEN REPORTED FLOWING OVER GRASSY MEADOWS ROAD. |
| Sep 20, 9:15 AM EDT | HEAVY RAIN 3 | 5 Wnw Rupert, WV | UPWARDS OF 3 INCHES OF RAIN HAS FALLEN SINCE MIDNIGHT NEAR RAINELLE WEST VIRGINIA. STREET FLOODING AND POOR DRAINAGE FLOODING HAS BEEN OBSERVED IN RAINELLE. |
| Sep 20, 10:30 AM EDT | FLASH FLOOD | 1 E Rupert, WV | US ROUTE 60 CLOSED DUE TO FLOODING ALL OVER THE HIGHWAY FROM MILE MARKER 1 THROUGH MILE MARKER 15...OR FROM CRAWLEY TO RAINELLE |
| Sep 20, 10:30 AM EDT | FLASH FLOOD | 1 Nw Rupert, WV | THREE FEET OF WATER FLOWING OVER ROUTE 60 ON THE WEST SIDE OF RUPERT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 88 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 11.8 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 128 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 582 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 74 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
292
WGUS51 KRNK 201147
FFWRNK
WVC025-089-201445-
/O.NEW.KRNK.FF.W.0068.130920T1147Z-130920T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
747 AM EDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHEASTERN SUMMERS COUNTY IN SOUTHEAST WEST VIRGINIA...
SOUTHWESTERN GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 1045 AM EDT
* AT 745 AM EDT...DOPPLER RADAR INDICATED PERSISTENT HEAVY RAIN
SHOWERS WITH ISOLATED THUNDERSTORMS MOVING ACROSS THE WARNED AREA.
UP TO TWO INCHES OF RAIN HAVE ALREADY FALLEN IN THE WARNED AREA
AND ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES THROUGH 10 AM CAN
BE EXPECTED AS SHOWERS TRACK FROM SOUTHERN NICHOLAS COUNTY TOWARD
GREENBRIER AND NORTHERN SUMMERS. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3808 8070 3769 8046 3769 8051 3773 8066
3767 8069 3785 8085 3788 8075 3795 8081
3798 8077 3802 8080 3803 8083 3806 8080
3805 8086 3808 8089 3810 8088 3810 8083
$$
RAB1 follow-up statement
795
WGUS71 KRNK 201246
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
846 AM EDT FRI SEP 20 2013
WVC025-089-201445-
/O.CON.KRNK.FF.W.0068.000000T0000Z-130920T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUMMERS WV-GREENBRIER WV-
846 AM EDT FRI SEP 20 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM EDT FOR
NORTHEASTERN SUMMERS AND SOUTHWESTERN GREENBRIER COUNTIES...
AT 842 AM EDT...DOPPLER RADAR INDICATED THAT SHOWERS WITH HEAVY RAIN
CONTINUE ACROSS THE WARNED AREA. RAINFALL UP TO 2 INCHES HAS ALREADY
BEEN OBSERVED ACROSS MUCH OF THE WARNED AREA SINCE 7 AM...AND
ADDITIONAL HEAVY RAINFALL CONTINUES TO TRACK FROM NICHOLAS INTO
SOUTHERN GREENBRIER...WITH ADDITIONAL RAINFALL OF 1 TO 2 INCHES
POSSIBLE. FLASH FLOODING WILL BECOMING INCREASINGLY LIKELY IN THESE
AREAS AS HEAVY RAINFALL CONTINUES TO TRACK ACROSS THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROAD. THE WATER MAY BE TOO DEEP
TO ALLOW YOUR CAR TO CROSS SAFELY. TURN AROUND DONT DROWN. NEVER TRY
TO CROSS A FLOWING STREAM ON FOOT.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3808 8070 3769 8046 3769 8051 3773 8066
3767 8069 3785 8085 3788 8075 3795 8081
3798 8077 3802 8080 3803 8083 3806 8080
3805 8086 3808 8089 3810 8088 3810 8083
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Sep 20, 7:42 AM EDT, 5 minutes earlier.
Area forecast discussion, Sep 20, 7:42 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 742 AM EDT FRI SEP 20 2013 .SYNOPSIS... HIGH PRESSURE MOVES OFFSHORE TODAY ALLOWING A COLD FRONT TO APPROACH FROM THE WEST. THE BOUNDARY WILL MOVE ACROSS THE REGION SATURDAY AFTERNOON AND EVENING BEFORE EXITING ON SUNDAY. HIGH PRESSURE WILL BUILD SOUTH ACROSS THE AREA FROM THE GREAT LAKES THROUGH EARLY NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... AS OF 704 AM EDT FRIDAY... HEAVY RAIN CONTINUES THROUGH GREENBRIER COUNTY HEADING DIRECTLY INTO ROANOKE ALTHOUGH NOT NEARLY AS HEAVY. EVEN A FEW STRIKES NOW SHOWING UP IN NW GREENBRIER. THINKING THAT WITH SOME INSOLATION AND SUBTLE LLVL MIXING...THIS CLUSTER OF SHOWERS WILL BEGIN TO WANE. POSSIBLE THAT 2 INCHES OF RAIN MAY HAVE FALLEN NEAR RAINELLE...ALTHOUGH CALLS TO EMERGENCY MANAGERS IN THE COUNTY HAVE YIELDED NO REPORTS OF WATER PROBLEMS. WILL CONTINUE TO MONITOR. PREVIOUS DISCUSSION... MUCH OF THE NIGHT...SHOWERS HAVE BEEN DEVELOPING ALONG A WEAK WARM FRONT...OR THE DIVIDING LINE BETWEEN THE RESIDUAL WEDGE AND SOMEWHAT WARMER MORE MOIST AIR JUST TO THE WEST. A COUPLE OF DOWNPOURS MOVED THROUGH BLACKSBURG...WITH NOW SOME MODERATE TO HEAVY RAIN ACROSS GREENBRIER COUNTY WHICH COULD PUT DOWN A QUICK INCH OF RAIN IN 30 MINUTES TIME. ALTHOUGH WINDS WILL BE MORE FROM THE SSE TODAY...THE WEAK WARM FRONT GETS LEFT BEHIND OVER OUR AREA WITH ISENTROPIC LIFT PRESENT WEST OF THE BLUE RIDGE FOR MUCH OF THE DAY. THIS SEEMS TO BE THE MECHANISM FOR WHAT IS CREATING GOOD AGREEMENT BETWEEN THE GFS/NAM/SREF/ECMWF WITH REGARDS TO AROUND A TENTH OF AN INCH OF RAIN THIS AFTERNOON IN THE NEW RIVER VALLEY AND SE WV. NOT SEEING MUCH INSTABILITY WITH SUNSHINE HAVING A HARD TIME BREAKING THROUGH SOLID CLOUDS TO START THE DAY THIS MORNING. POSSIBLY A FEW STORMS DEVELOP THIS AFTERNOON ALONG THE DIFFERENTIAL HEATING BOUNDARY WHERE SOME CLEARING MAY OCCUR THROUGH EXTREME SW VA AND NW NC LATER THIS AFTERNOON. HOWEVER...WILL LEAVE THUNDER OUT FOR NOW. WITH THE CLOUDS AND RAIN THIS MORNING KEEPING THE LLVLS MOIST...DID GO A FEW TO SEVERAL DEGREES BELOW GUIDANCE EVERYWHERE EXCEPT WHERE MORE SUN IS EXPECTED TO BREAK THROUGH IN THE EXTREME SW. DEPENDING ON CONDITIONS LATER THIS MORNING...THESE HIGHS MAY NEED TO BE LOWERED ANOTHER FEW DEGREES. CLOUDS SHOULD FILL IN QUICKLY TONIGHT...WITH MOIST LLVLS AND A SLIGHT UPSLOPE COMPONENT AS THE SSE WINDS CONTINUE. ALTHOUGH THE NAM/GFS HOLD OFF ANY PRECIP WITH THE FRONT UNTIL AFTER 12Z/8A SATURDAY...CAN'T RULE OUT SOME UPSLOPE SHOWERS/DRIZZLE ALONG THE SOUTHERN BLUE RIDGE AND NW NC OVERNIGHT. && .SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/... AS OF 500 AM EDT FRIDAY... THE WEATHER PATTERN REMAINS ON TRACK FOR WIDESPREAD RAIN AND A FEW THUNDERSTORMS SATURDAY AS AN UPPER TROUGH AND ASSOCIATED STRONG COLD FRONT SWEEP THROUGH THE REGION FROM WEST TO EAST. MODELS REMAIN IN REASONABLE AGREEMENT WITH RESPECT TO THE STRENGTH AND TIMING OF THE FRONT WITH THE ECMWF ON THE ORDER OF 6-12 HOURS SLOWER THAN THE GFS. HAVE LEANED TOWARD THE GFS AS IT HAS BEEN MORE CONSISTENT WITH THIS WEATHER SYSTEM FROM RUN-TO-RUN THAN THE ECMWF. EXPECT THE PCPN TO BE EXITING THE EASTERN AREAS AFT 06Z SUN. MAIN CONCERN WITH THE SAT SYSTEM IS RAINFALL AS THERE IS SOME TROPICAL CONNECTION TO THE REMNANTS OF INGRID OR PACIFIC HURRICANE MANUAL. THUS...WIDESPREAD 1 TO 2 INCH AMOUNTS ARE EXPECTED...WITH ISOLATED LOCATIONS SEEING OVER 2 INCHES. GIVEN THAT MORE RAINFALL IS ANTICIPATED FRIDAY THAN EARLIER EXPECTED...WE WILL NEED TO KEEP AN EYE ON RAINFALL AMOUNTS. HOWEVER...IT HAS BEEN QUITE DRY ACROSS THE CWA THIS MONTH SO FAR...SO FEEL EXPECTED RAINFALL CAN BE HANDLED WITHOUT ANY SIGNIFICANT PROBLEMS...ALTHOUGH THERE MAY BE LOCALIZED AREAS OF MINOR FLOODING. WITH RESPECT TO THUNDERSTORM POTENTIAL...THIS APPEARS MINIMAL TO ME. INSTABILITY IS NEAR ZERO...AND EVEN LESS THAN PRE-FRONTAL CONDITIONS TODAY. FOR NOW...HAVE ONLY INCLUDED ISOLATED TSRA IN THE GRIDS. SPC HAS OUTLOOKED MUCH OF THE CWA EAST OF THE ALLEGHANYS FOR A 5 PERCENT RISK OF SEVERE FOR WIND AND HAIL. THIS APPEARS VERY CONDITIONAL TO ME THAT ANY INSOLATION WOULD BE RECEIVED FOR AREAS ACROSS THE PIEDMONT...WHICH APPEARS HIGHLY UNLIKELY. NO PLANS TO MENTION ANY SEVERE IN THE ZONES AT THIS TIME. BEYOND SAT...THE GFS/ECMWF HAVE FINALLY COME INTO EXCELLENT AGREEMENT REGARDING ANY SUBSEQUENT SOUTHEAST U.S. UPPER CUTOFF OR SFC LOW PRESSURE DEVELOPMENT AS WELL AS ANY POSSIBLE TROPICAL CONNECTION. THE BOTTOMLINE IS THAT THERE APPEARS TO BE NONE AT THIS POINT...SO HAVE GONE WITH A DRY FORECAST FOR THE REMAINDER OF THE SHORT TERM. TEMPERATURES SATURDAY WILL SHOW LITTLE DIURNAL VARIATION WITH EXTENSIVE CLOUDS AND PCPN. WESTERN AREAS SHOULD REMAIN IN THE 60S WITH HIGHS IN THE LOW TO MID 70S ACROSS THE PIEDMONT. HAVE UNDERCUT MOS GUIDANCE...ESPECIALLY IN THE EAST...WHERE IT WAS TOO WARM SHOWING HIGHS NEAR 80. MUCH COOLER CONDITIONS CAN BE EXPECTED SUN- MON AS A POCKET OF +2C TO +4C 850MB TEMPS SWINGS THROUGH THE BASE OF THE UPPER TROUGH NEARING GREENBRIER COUNTY. THIS SHOULD YIELD LOWS WELL DOWN INTO THE 40S WITH HIGHS ONLY REACHING THE 50S IN THE HIGHER ELEVATIONS OF THE MOUNTAINS WITH 60S WEST AND 70S EAST OTHERWISE. UPSLOPE CLOUDS AND -SHRA MAY LINGER ACROSS NW GREENBRIER INTO SUN...BUT SHOULD END SUN NIGHT/EARLY MON AS SFC WINDS BECOME NE. && .LONG TERM /TUESDAY THROUGH THURSDAY/... AS OF 500 AM EDT FRIDAY... ECMWF/GFS IN GOOD AGREEMENT TODAY WITH RESPECT TO THE EXTENDED PERIODS. HOWEVER...SIGNIFICANT CHANGES NOTED FROM PREVIOUS DAYS RUNS. THERE REMAINS THE POTENTIAL FOR LOW PRESSURE...BOTH ALOFT AND AT THE SFC...TO RIDE ALONG THE GULF COASTAL STATES IN THE TUE- THU PERIOD. IN GENERAL...AT THIS POINT...THE MODELS KEEP ANY ASSOCIATED PCPN SOUTH OF OUR CWA...BUT IT DOES COME CLOSE TO OUR NC COUNTIES DURING THIS TIME FRAME...ESPECIALLY LATE TUE-WED. THERE ALSO REMAINS GOOD POTENTIAL FOR TROPICAL MOISTURE...MAINLY IN THE FORM OF A POSSIBLE FUTURE JERRY...TO BE EMBEDDED WITHIN THIS OVERALL WEATHER PATTERN...AS MOST OF THE MODELS SHOW LOW PRESSURE EMANATING IN THE WESTERN GULF RIDING ALONG THE GULF COAST THROUGH THE PERIOD. FOR NOW AT LEAST...HAVE MAINTAINED A MOSTLY DRY FORECAST THROUGH THE PERIOD. AT ANY RATE...AFTER WED...IT APPEARS HIGH PRESSURE ALOFT WILL AMPLIFY THROUGH THE EASTERN U.S. IN RESPONSE TO A DEEPENING TROUGH IN THE WESTERN U.S. 850MB TEMPS TOWARD THE LATER HALF OF THE WEEK RISE INTO THE +16C RANGE...WHICH SHOULD ALLOW MAX TEMPS TO RISE INTO THE 80S PIEDMONT AND 70S MOUNTAINS...ABOVE NORMAL FOR LATE SEPTEMBER. MINS WILL BE NEAR NORMAL AT THE BEGINNING OF THE PERIOD WITH 40S WEST AND 50S EAST...BUT WILL ALSO CREEP ABOVE NORMAL BY THE END OF THE WEEK. && .AVIATION /12Z FRIDAY THROUGH TUESDAY/... AS OF 730 AM EDT FRIDAY... HEAVY RAIN CONTINUES AT KLWB AND JUST TO THE SOUTH THIS MORNING. THERE STILL COULD BE SOME IFR OR PERHAPS BRIEF LIFR RESTRICTIONS OVER THE NEXT FEW HOURS. THINKING THAT INCREASED MIXING THIS MORNING WITH INSOLATION WILL HELP TO BREAK THESE SHOWERS APART AND CONDS WILL IMPROVE TO MVFR BY MID MORNING. ALTHOUGH IN A WEAKENED FORM...SOME OF THESE SHOWERS ARE APPROACHING KROA AND COULD BRIEFLY REDUCE THAT TERMINAL TO IFR OVER THE NEXT FEW HOURS. ELSEWHERE CONDS AT ALL TERMINALS SHOULD IMPROVE TO MVFR BY LATE MORNING. WITH THE SUBTLE WARM FRONT REMAINING OVER PART OF THE REGION FOR THE REST OF THE DAY...EXPECTING SHOWERS TO REFORM THIS AFTERNOON WITH PERHAPS ISOLATED THUNDERSTORMS. NOT ENOUGH CONFIDENCE TO PLACE IN THE TAFS ATTM. THESE COULD LEAD TO SOME MVFR CONDITIONS. ANY SHOWERS THAT DEVELOP THIS AFTERNOON ARE EPXECTED TO DIE OFF QUICKLY BY THIS EVENING. MOISTURE INCREASING AND A SOUTHERLY WIND WILL PROVIDE ENOUGH OF AN UPSLOPE COMPONENT FRIDAY NIGHT FOR MORE LOW CLOUDS AND FOG. THERE ALSO COULD BE SOME LIGHT SHOWERS/DRIZZLE/FOG GENERATED ACROSS NW NC AND SW VA BEFORE A COLD FRONT ARRIVES ON SATURDAY WITH WIDESPREAD SHRA/TSRA ACROSS THE REGION. SOME BRIEF IFR WITH MVFR CONDS ARE POSSIBLE UNDER THE HEAVIER SHOWERS SATURDAY AFTERNOON. SHOWERS QUICKLY MOVE OUT SATURDAY WITH A DRIER BUT MORE CLOUDY AND COOL REGIME FOR NEXT WEEK WITH NIGHTLY FOG AT THE TYPICAL SITES. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...KM SHORT TERM...RAB LONG TERM...JH/RAB AVIATION...DS/KM
Hazardous weather outlook, Sep 20, 5:05 AM EDT, 2 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 505 AM EDT FRI SEP 20 2013 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-211000- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 505 AM EDT FRI SEP 20 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED TODAY...SOME WITH LOCALLY HEAVY RAINFALL. AN ISOLATED THUNDERSTORM CANNOT BE RULED OUT. ISOLATED LOCATIONS COULD RECEIVE OVER AN INCH OF RAIN. HOWEVER...OVERALL THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A STRONG COLD FRONT WILL MOVE THROUGH THE REGION SATURDAY ACCOMPANIED BY NUMEROUS SHOWERS AND A FEW THUNDERSTORMS. LOCALLY HEAVY RAINFALL IS POSSIBLE. ON AVERAGE...RAINFALL AMOUNTS OF 1 TO 1.5 INCHES WILL BE COMMON...WITH ISOLATED LOCATIONS RECEIVING UP TO 2 INCHES OF RAINFALL. HAZARDOUS WEATHER IS NOT EXPECTED FOR THE PERIOD SUNDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RAB
In the hours before
Special weather statement, Sep 20, 4:59 AM EDT, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
459 AM EDT FRI SEP 20 2013
WVZ045-201000-
GREENBRIER WV-
459 AM EDT FRI SEP 20 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
GREENBRIER COUNTY IN SOUTHEAST WEST VIRGINIA...
* UNTIL 600 AM EDT
* AT 457 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
AN AREA OF MODERATE TO HEAVY RAINFALL MOVING INTO WESTERN AND
SOUTHERN GREENBRIER COUNTY...GENERALLY SOUTH OF A LINE FROM
QUINWOOD...TO WILLIAMSBURG...MOVING SOUTHEAST AT 15 MPH.
* RAINFALL AMOUNTS OF 1 TO 1.5 INCHES WILL BE POSSIBLE ACROSS
WESTERN AND SOUTHERN GREENBRIER COUNTY THROUGH 6 AM EDT. WATER
WILL POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
* LOCATIONS IMPACTED INCLUDE...
RUPERT...
ASBURY...
RAINELLE...
BINGHAM...
AND ANJEAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3794 8038 3772 8062 3787 8078 3787 8076
3795 8081 3798 8077 3802 8080 3803 8083
3806 8081 3805 8086 3807 8088 3810 8081
3808 8071 3818 8055
TIME...MOT...LOC 0854Z 344DEG 12KT 3802 8065
RABThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 4:59 AM EDT | Special Weather Statement | RNK | Greenbrier | 61 min |
| Sep 20, 6:31 AM EDT | Areal Flood Advisory | RNK | Greenbrier | 119 min |
| Sep 20, 8:13 AM EDT | Areal Flood Advisory | RNK | Monroe | 2 hr |
| Sep 20, 8:57 AM EDT | Areal Flood Advisory | RNK | Greenbrier | 2 hr |
| Sep 20, 9:38 AM EDT | Flash Flood Warning | RNK | Greenbrier, Monroe, Summers | 3 hr |
| Sep 20, 12:29 PM EDT | Areal Flood Warning | RNK | Greenbrier, Monroe, Summers | 6 hr |
| Sep 20, 3:04 PM EDT | Flash Flood Watch | RNK | Summers | 24 hr |
Nearby
Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.